Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 29, NWS Pueblo, CO

June 5, 2014Bent County, Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2014, 7:36 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 7:36 PM MDT (01:36 UTC)
Expired
Jun 5, 2014, 8:15 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Bent County, CO, Kiowa County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:42 PM MDTHAIL 110 Se Haswell, CO
Jun 5, 8:05 PM MDTTORNADO1 W Hasty, CO
Jun 5, 8:09 PM MDTHAIL 1.7510 Nw Hasty, CO
Jun 5, 8:19 PM MDTHAIL 2.751 N Hasty, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

427 
WUUS55 KPUB 060137
SVRPUB
COC011-061-099-060215-
/O.NEW.KPUB.SV.W.0029.140606T0136Z-140606T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 815 PM MDT

* AT 736 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF HASWELL...OR 28 MILES SOUTHWEST OF KIT CARSON...MOVING SOUTHEAST
  AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EADS...WILEY...MCCLAVE...NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR...
  HASTY...SWEETWATER RESERVOIR...QUEENS RESERVOIR AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3840 10318 3851 10300 3848 10276 3818 10259
      3801 10286 3825 10316
TIME...MOT...LOC 0136Z 321DEG 23KT 3840 10303 

HAIL...1.75IN
WIND...60MPH

$$

ETP
3 follow-up statements
917 
WWUS55 KPUB 060156
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT THU JUN 5 2014

COC011-061-099-060215-
/O.CON.KPUB.SV.W.0029.000000T0000Z-140606T0215Z/
KIOWA CO-PROWERS CO-BENT CO-
756 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...

AT 756 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
NEEGRONDA RESERVOIR...OR 23 MILES NORTHWEST OF LAMAR...MOVING
SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EADS...WILEY...MCCLAVE...NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR...
HASTY...SWEETWATER RESERVOIR...QUEENS RESERVOIR AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A 
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3840 10318 3851 10300 3848 10276 3818 10259
      3801 10286 3825 10316
TIME...MOT...LOC 0156Z 331DEG 22KT 3829 10297 

HAIL...1.75IN
WIND...60MPH

$$

ETP
649 
WWUS55 KPUB 060207
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT THU JUN 5 2014

COC011-061-099-060215-
/O.CON.KPUB.SV.W.0029.000000T0000Z-140606T0215Z/
KIOWA CO-PROWERS CO-BENT CO-
806 PM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR SOUTHWESTERN KIOWA...NORTHWESTERN PROWERS AND NORTHEASTERN BENT
COUNTIES...

AT 806 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
HASTY...OR 21 MILES NORTHWEST OF LAMAR...MOVING SOUTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EADS...WILEY...MCCLAVE...NEEGRONDA RESERVOIR...NEEOSHE RESERVOIR...
HASTY...SWEETWATER RESERVOIR...QUEENS RESERVOIR AND CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A 
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY 
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3840 10318 3851 10300 3848 10276 3818 10259
      3801 10286 3825 10316
TIME...MOT...LOC 0206Z 330DEG 22KT 3823 10296 

HAIL...1.75IN
WIND...60MPH

$$

ETP
568 
WWUS55 KPUB 060223
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
815 PM MDT THU JUN 5 2014

COC011-061-099-060225-
/O.EXP.KPUB.SV.W.0029.000000T0000Z-140606T0215Z/
KIOWA CO-PROWERS CO-BENT CO-
815 PM MDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA...
NORTHWESTERN PROWERS AND NORTHEASTERN BENT COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT KIOWA COUNTY AND 
INTO EXTREME NORTHEAST BENT COUNTY. 

REMEMBER...A TORNADO WARNING STILL REMAINS IN EFFECT FOR NORTHEAST 
BENT AND EXTREME EASTERN PROWERS COUNTIES UNTIL 845 PM MDT. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT 
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3840 10318 3851 10300 3848 10276 3818 10259
      3801 10286 3825 10316
TIME...MOT...LOC 0213Z 321DEG 23KT 3823 10296 

$$

ETP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:28 PM MDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 5, 3:28 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT THU JUN 5 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...SEVERE WEATHER EPISODE EXPECTED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF THE SOUTHEAST PLAINS TODAY AND AGAIN ON FRIDAY...

EMBEDDED DISTURBANCE IN WESTERLY FLOW ALOFT WILL CONTINUE TO MOVE
ACROSS THE AREA THIS AFTERNOON.  SFC WINDS ACROSS THE PLAINS REMAIN
OUT OF THE EAST WITH SFC DEW POINTS GENERALLY IN THE UPPER 30S AND
40S ALONG THE I-25 CORRIDOR TO 50S FARTHER EAST.  SPC MESO ANALYSIS
SHOWING MIXED LAYER CAPES OF AROUND 500 TO 2000 J/KG ACROSS THE
SOUTHEAST PLAINS...WITH HIGHER VALUES EAST OF THE I-25 COUNTIES.
THUNDERSTORMS ARE STARTING TO FIRE ACROSS THE MOUNTAINS LATE THIS
AFTERNOON...AND AS THEY MOVE EASTWARD INTO MORE FAVORABLE
INSTABILITY...THEY ARE EXPECTED TO INTENSIFY AND BECOME SEVERE.
LARGE HAIL UP TO 2 INCHES IN DIAMETER...AND WIND GUSTS OVER 60 MPH
WILL BE THE PRIMARY THREATS.  LCLS SEEM A LITTLE HIGH...BUT AS
EVENING APPROACHES ENHANCED EASTERLY LOW LEVEL WINDS MAY BE
SUFFICIENT FOR AN ISOLATED TORNADO...PARTICULARLY ACROSS THE PLAINS
TO THE EAST OF LA JUNTA.  SPC SSEO SHOWS SOME ENHANCED UPDRAFT
HELICITIES WITH THUNDERSTORMS ACROSS THESE AREAS LATER THIS EVENING.
AREAS OF GREATEST RISK FOR THUNDERSTORMS EARLY ON BASED ON LATEST
SHORT RANGE HIGH RES MODELS WILL BE THE TWO DIVIDES (PALMER AND
RATON). THEN RAP13...NAM12...AND GFS SUGGEST AN MCS WILL FORM ACROSS
THE SOUTHEAST PLAINS OVERNIGHT...AND SEEM TO BE TRENDING DEVELOPMENT
TOWARDS THE SOUTHEAST CORNER OF THE STATE AFTER 06Z JUST NORTH OF
THE FRONT. HAVE KEPT SOME SCT POPS OUT THAT WAY OVERNIGHT.  EASTERLY
UPSLOPE FLOW COMBINED WITH ANY WESTWARD PROPAGATING OUTFLOW FROM THE
MCS WILL HELP REINFORCE HIGHER DEW POINTS BACK WESTWARD INTO THE
SOUTHEAST MOUNTAINS.  THIS WILL SET THE STAGE FOR ANOTHER ROUND OF
SEVERE WEATHER FOR FRIDAY.

WEAK EMBEDDED DISTURBANCE BACK ACROSS CA WILL BE PROPAGATING THROUGH
WESTERLY FLOW ALOFT FOR FRIDAY AND THIS IN COMBINATION WITH
AFTERNOON HEATING SHOULD TRIGGER ANOTHER ROUND OF SCATTERED SHOWERS
AND THUNDERSTORMS.  WITH DEEP LAYER SHEARS RUNNING AROUND 40-50
KTS...ROTATING SUPERCELLS WILL ONCE AGAIN BE LIKELY.  CAPE VALUES
SHOULD ALSO BE A BIT HIGHER...PROBABLY AROUND 1000-2500 J/KG ACROSS
ALL OF THE SOUTHEAST PLAINS...THUS EXPECT THE SOUTHEAST MOUNTAINS
AND I-25 CORRIDOR TO BE MORE ACTIVE AS WELL.  THIS RAISES CONCERNS
FOR FLASH FLOODING ON THE BURN SCARS OF THE SOUTHEAST MOUNTAINS
TOMORROW AFTERNOON.  STORM MOTIONS SHOULD BE PRETTY QUICK
MOVING...BUT INTENSE RAINFALL RATES MAY STILL CAUSE QUICK RUNOFF
PROBLEMS.  LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH FOR
THE WALDO AND BLACK FOREST BURN SCARS...BUT WILL WAIT FOR DETAILS TO
GET RESOLVED BETTER IN HIGH RES MODELS IN THE 00Z AND 06Z RUNS.

THE SOUTHWEST AND CENTRAL MOUNTAINS WILL REMAIN DRIER AND LESS
ACTIVE AS MOST OF THE MOISTURE REMAINS PINNED UP ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.  NAM DOES HINT AT SOME MARGINAL
INCREASE IN MOISTURE ACROSS THE UPPER ARKANSAS RIVER VALLEY...AND
PORTIONS OF THE LA GARITAS AND SAN LUIS VALLEY AS WELL.  BUT THESE
THUNDERSTORMS WILL BE MORE HIGH BASED AND MORE ISOLATED IN NATURE.
GUSTY WINDS UP TO 40 MPH AND LIGHTNING WILL BE THE PRIMARY STORM
THREATS. -KT

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 PM MDT THU JUN 5 2014

...COOL AND UNSETTLED PATTERN TO CONTINUE THROUGH THE WEEKEND...

FRIDAY NIGHT THROUGH SUNDAY NIGHT...SOME SUBTLE DIFFERENCES IN NAM
AND GLOBAL MODELS...THOUGH ALL MODELS KEEPS A COOL AND UNSETTLED
WEATHER PATTERN ACROSS THE AREA THROUGH THE WEEKEND. LATEST GFS AND
ECMWF KEEP MODERATE WESTERLY FLOW ALOFT WITH EMBEDDED SHORT WAVES
TRANSLATING ACROSS THE AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT.
FLOW BECOMES MORE NORTHWEST SUNDAY AND SUNDAY NIGHT AS BROAD TROUGH
MOVES ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS WITH UPPER RIDGING
BUILDING ACROSS THE WEST COAST AND INTO THE GREAT BASIN. LATEST NAM
A TAD DRIER FOR FRIDAY NIGHT...AND HAVE STAYED CLOSER TO GLOBAL
MODELS WHICH INDICATE AN MCS TRANSLATING ACROSS THE FAR SE PLAINS
FRIDAY NIGHT WITH CONVECTIVE OUTFLOWS PUSHING RICH LOW LEVEL MOISTURE
BACK ACROSS THE EASTERN MTS. STRATUS ACROSS THE EASTERN PLAINS
GIVES WAY TO PARTIAL CLEARING THROUGH THE LATE MORNING AND EARLY
AFTERNOON. STORMS TO DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE
LATE AFTERNOON AND SPREAD ACROSS THE MORE MOIST AND UNSTABLE
ENVIRONMENT ACROSS THE EASTERN PLAINS THROUGH THE EVENING AND
OVERNIGHT HOURS. A SIMILAR PATTERN IS EXPECTED FOR SATURDAY NIGHT
THROUGH SUNDAY NIGHT.

MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE
WITH CAPES ACROSS EASTERN COLORADO BETWEEN 1000-2000 J/KG THROUGH
THE PERIOD...THOUGH DO INDICATE A SLIGHT DECREASE IN SHEAR ACROSS
THE AREA SATURDAY WITH SHEARS INCREASING TO 40-50KTS ACROSS THE
AREA AGAIN ON SUNDAY. AT ANY RATE...SHOULD STILL BE ENOUGH SHEAR
AND INSTABILITY FOR AFTERNOON AND EVENING SEVERE WEATHER...WITH
LARGE HAIL AND STRONG WINDS BEING THE MAIN THREATS. ABUNDANT
MOISTURE WILL ALSO SUPPORT LOCALLY HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING ON EASTERN COLORADO BURN SCARS.
FURTHER WEST...LATEST NAM TRIES TO MOISTEN UP THE ATMOSPHERE
ACROSS WESTERN COLORADO THROUGH THE PERIOD AND IS INDICATING MUCH
MORE QPF ACROSS THE SOUTHWEST AND CENTRAL MTS THAN GFS AND
ECMWF...AND HAVE GONE WITH THE DRIER SOLUTIONS AT THIS TIME.

MONDAY-THURSDAY...A DRIER AND WARMER PATTERN LOOKS TO BE IN THE
OFFING WITH UPPER LEVEL RIDGING BUILDING INTO THE STATE MONDAY AND
THEN FLATTENS ACROSS THE AREA TUESDAY AND WEDNESDAY WITH MORE
ENERGY MOVING ACROSS THE NORTHERN TIER OF STATES. STILL LOOKS TO
BE ENOUGH MOISTURE FOR ISOLATED MORE HIGHER BASED AFTERNOON
SHOWERS AND THUNDERSTORMS MAINLY OVER AND NEAR THE HIGHER TERRAIN
THROUGH PERIOD. COULD SEE A DRYLINE DEVELOPING ACROSS THE FAR SE
PLAINS ON THURSDAY WITH INCREASING SOUTHWEST FLOW ALOFT AHEAD OF A
STRONGER SYSTEM DIGGING INTO THE GREAT BASIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 328 PM MDT THU JUN 5 2014

SCATTERED THUNDERSTORMS WILL PUSH OFF THE MOUNTAINS AND MAY
AFFECT THE KCOS AND KPUB TAF SITES. WILL MAINTAIN A TEMPO -TSRA
FOR KCOS WHERE LIKELIHOOD IS GREATEST THAT TERMINAL MAY BE
IMPACTED. KPUB WILL REMAIN IN A VCTS FOR NOW. GUSTY WINDS AND HAIL
TO NEAR 1 INCH IN DIAMETER WILL BE POSSIBLE SHOULD THESE AREAS BE
IMPACTED BY A THUNDERSTORM THROUGH THIS EVENING. IFR TO MVFR
STRATUS WILL DEVELOP AND SPREAD WESTWARD INTO THE TERMINALS
OVERNIGHT. THESE CIGS WILL BREAK BY 16Z-17Z AND THE SOUTHEAST
PLAINS WILL SEE ANOTHER ROUND OF SCATTERED THUNDERSTORMS FRIDAY
AFTERNOON. THESE MAY BE MORE LIKELY TO AFFECT BOTH KCOS AND KPUB
TERMINALS THROUGH FRIDAY EVENING WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. KALS WILL REMAIN VFR WITH SOME BREEZY SOUTHERLY
WINDS 15- 25 KTS THROUGH THE AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...MW
AVIATION...KT
Hazardous weather outlook, Jun 5, 11:35 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT THU JUN 5 2014

COZ058>089-093>099-061745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE FORECAST TO DEVELOP BY EARLY AFTERNOON OVER THE
EASTERN MOUNTAINS...AND THE PALMER DIVIDE REGION. HAIL UP TO
AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH ARE
EXPECTED INITIALLY AS STORMS DEVELOP. IN ADDITION...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO
BE FAIRLY ISOLATED INITIALLY...IF ONE OF THESE THUNDERSTORMS
MOVES OVER THE WALDO CANYON OR BLACK FOREST BURN SCARS...FLASH
FLOODING WILL BE POSSIBLE.

THE THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND ACROSS THE
REMAINDER OF THE SOUTHEAST PLAINS THROUGH THE LATE AFTERNOON AND
EVENING. AS THEY MOVE EAST OF THE I-25 CORRIDOR...THEY WILL
STRENGTHEN WITH A FEW STRONG TO SEVERE STORMS LIKELY. LARGE HAIL
UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OVER 60 MPH
WILL BE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL COMBINE INTO A MESOSCALE CONVECTIVE SYSTEM BY
THIS EVENING AND MOVE ACROSS THE EASTERN PLAINS INTO WESTERN
KANSAS. DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE THE
PRIMARY THREATS. IN ADDITION...HIGH RESOLUTION MODELS ARE
INDICATING THE POTENTIAL FOR AN ISOLATED TORNADO WITH THE
MESOSCALE CONVECTIVE SYSTEM AS IT MOVES ACROSS THE EASTERN PLAINS
THIS EVENING. EXPECT THUNDERSTORM ACTIVITY TO EXIT EASTERN
COLORADO INTO WESTERN KANSAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG TO SEVERE STORMS WILL BE LIKELY ACROSS THE I-25 CORRIDOR
AND SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING FRIDAY...
SATURDAY...AND SUNDAY. AT THIS TIME...THE MOST ACTIVE DAY APPEARS
TO BE FRIDAY. THE MAIN RISKS WILL BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL...ALTHOUGH A TORNADO OR TWO CANNOT BE
RULED OUT WHEN SUPERCELL STORMS DEVELOP.

FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY ACROSS URBAN
AREAS AND IN AND AROUND RECENT BURN SCARS...SUCH AS WALDO
CANYON...BLACK FOREST...ROYAL GORGE...AND EAST PEAK.

PLEASE PAY CLOSE ATTENTION TO THE LATEST FORECASTS AND DEVELOPING
WEATHER CONDITIONS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS THE EASTERN PLAINS THIS AFTERNOON AND TONIGHT.

31/23

In the hours before

Local storm report, Jun 5, 6:41 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             3 WSW RAMAH             39.11N 104.22W
06/05/2014  E1.75 INCH       EL PASO            CO   TRAINED SPOTTER

            HAIL RANGING FROM THE SIZE OF QUARTERS TO GOLF BALLS
            BEGAN AT APPROXIMATELY 633 PM WITH LARGE HAIL ONGOING.

&&
Local storm report, Jun 5, 6:49 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
649 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             N RAMAH                 39.12N 104.17W
06/05/2014  M1.00 INCH       EL PASO            CO   PUBLIC

&&

PP
Local storm report, Jun 5, 6:54 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             6 W TRINCHERA           37.05N 104.14W
06/05/2014  E1.75 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

            HAIL THE SIZE OF QUARTERS TO GOLF BALLS BEGAN AT
            APPROXIMATELY 636 PM MDT.

&&
Local storm report, Jun 5, 7:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             5 N HASWELL             38.53N 103.16W
06/05/2014  E1.75 INCH       KIOWA              CO   PUBLIC

            HAIL RANGING IN SIZE FROM QUARTERS TO GOLF-BALLS...WITH
            QUARTER SIZE HAIL ONGOING.

&&
Special weather statement, Jun 5, 7:25 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT THU JUN 5 2014

COZ084-085-060200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
725 PM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 800 PM MDT...

AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN COLORADO SPRINGS...MOVING
NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN COLORADO SPRINGS...FALCON...BLACK FOREST...PEYTON AND
CIMARRON HILLS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY AFTERNOON FOR SOUTHEAST COLORADO.

LAT...LON 3895 10430 3884 10467 3896 10480 3913 10460
      3913 10446
TIME...MOT...LOC 0125Z 231DEG 16KT 3894 10466

MOORE
Local storm report, Jun 5, 7:36 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
736 PM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             4 SE HASWELL            38.41N 103.11W
06/05/2014  M1.75 INCH       KIOWA              CO   PUBLIC

&&

PP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:13 PM MDTSpecial Weather StatementPUBLas Animas32 min
Jun 5, 6:18 PM MDTSpecial Weather StatementPUBElbert27 min
Jun 5, 6:24 PM MDTSevere Thunderstorm WarningPUBLas Animas51 min
Jun 5, 6:32 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jun 5, 6:56 PM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 5, 7:25 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 5, 7:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 5, 8:04 PM MDTSevere Thunderstorm WarningPUBEl Paso56 min
Jun 5, 8:11 PM MDTTornado WarningPUBBent, Prowers34 min
Jun 5, 8:24 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo51 min
Jun 5, 8:32 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Jun 5, 8:34 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 5, 8:42 PM MDTTornado WarningPUBBent, Prowers33 min
Jun 5, 9:12 PM MDTSpecial Weather StatementPUBBent33 min
Jun 5, 9:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jun 5, 9:22 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jun 5, 9:37 PM MDTSpecial Weather StatementPUBEl Paso23 min
Jun 5, 10:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jun 5, 10:04 PM MDTSpecial Weather StatementPUBCrowley26 min
Jun 5, 10:24 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa51 min
Jun 5, 11:11 PM MDTSevere Thunderstorm WarningPUBKiowa38 min
Jun 6, 12:13 AM MDTSpecial Weather StatementPUBProwers92 min
Jun 6, 2:30 AM MDTSpecial Weather StatementPUBElbert30 min
Jun 6, 12:45 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jun 6, 1:23 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 6, 1:32 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas43 min
Jun 6, 1:40 PM MDTSpecial Weather StatementPUBTeller50 min
Jun 6, 1:55 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 6, 1:56 PM MDTTornado Warning Tornado observedPUBLas Animas34 min
Jun 6, 2:22 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Jun 6, 2:23 PM MDTTornado Warning Tornado observedPUBLas Animas37 min
Jun 6, 2:28 PM MDTSpecial Weather StatementPUBTeller32 min
Jun 6, 2:39 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jun 6, 2:41 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers49 min
Jun 6, 2:44 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 6, 2:52 PM MDTTornado Warning Tornado observedPUBLas Animas23 min
Jun 6, 2:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 6, 3:05 PM MDTSevere Thunderstorm WarningPUBPueblo40 min
Jun 6, 3:08 PM MDTSevere Thunderstorm WarningPUBLas Animas52 min
Jun 6, 3:10 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas50 min
Jun 6, 3:10 PM MDTSevere Thunderstorm WarningPUBKiowa50 min
Jun 6, 3:14 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Jun 6, 3:17 PM MDTTornado WarningPUBBaca, Bent, Las Animas28 min
Jun 6, 3:20 PM MDTSevere Thunderstorm WarningPUBEl Paso19 min
Jun 6, 3:44 PM MDTSevere Thunderstorm WarningPUBPueblo23 min
Jun 6, 3:45 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers45 min
Jun 6, 3:51 PM MDTSevere Thunderstorm WarningPUBPueblo39 min
Jun 6, 3:56 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 6, 4:10 PM MDTSpecial Weather StatementPUBBaca35 min
Jun 6, 4:14 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo46 min
Jun 6, 4:15 PM MDTTornado WarningPUBKiowa, Prowers60 min
Jun 6, 4:17 PM MDTSpecial Weather StatementPUBLas Animas28 min
Jun 6, 4:44 PM MDTSevere Thunderstorm WarningPUBKiowa27 min
Jun 6, 4:51 PM MDTSpecial Weather StatementPUBLas Animas24 min
Jun 6, 4:53 PM MDTSpecial Weather StatementPUBBaca37 min
Jun 6, 5:30 PM MDTSpecial Weather StatementPUBLas Animas30 min
Jun 6, 5:44 PM MDTSpecial Weather StatementPUBKiowa91 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.